Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 14, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Jun 14, 2013, 3:00 AM CDT for 9 counties in Kansas. It took effect at Jun 14, 2013, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2013, 3:00 AM CDT (08:00 UTC)
- In effect from
- Jun 14, 2013, 1:00 PM CDT
- Expired
- Jun 14, 2013, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Scott County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 99 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2052 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 2244 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WWUS83 KDDC 140800 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 300 AM CDT FRI JUN 14 2013 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY FRIDAY... .STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF A SURFACE TROUGH AS IT STRENGTHENS ACROSS EASTERN COLORADO. THIS WILL BRING DRIER AIR INTO WESTERN KANSAS LOWERING RELATIVE HUMIDITIES TO BELOW 15 PERCENT. THE LOW RELATIVE HUMIDITY AND STRONG WINDS WILL RESULT INTO EXTREME FIRE WEATHER CONDITIONS FRIDAY AFTERNOON INTO EARLY FRIDAY EVENING. KSZ030-045-064-140900- /O.CAN.KDDC.FW.A.0007.130614T1700Z-130615T0200Z/ TREGO-NESS-HODGEMAN- 300 AM CDT FRI JUN 14 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR LOW RELATIVE HUMIDITY AND STRONG WINDS... THE FIRE WEATHER WATCH HAS BEEN REPLACED BY A RED FLAG WARNING. $$ KSZ043-044-061>063-074>077-141600- /O.UPG.KDDC.FW.A.0007.130614T1700Z-130615T0200Z/ /O.NEW.KDDC.FW.W.0014.130614T1800Z-130615T0200Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- 300 AM CDT FRI JUN 14 2013 /200 AM MDT FRI JUN 14 2013/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS FOR WEST CENTRAL KANSAS AND PARTS OF FAR SOUTHWEST KANSAS... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL AND FIRE WEATHER ZONE 077 GRAY. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * TIMING...FROM NOON CDT UNTIL 9 PM CDT FRIDAY * RELATIVE HUMIDITY...15 PERCENT OR LESS. * TEMPERATURES...98 TO 103 DEGREES. * IMPACTS...ANY OUTDOOR FIRES COULD QUICKLY SPREAD AND POSSIBLY GET OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 42
2 follow-up statements
640 WWUS83 KDDC 141509 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1009 AM CDT FRI JUN 14 2013 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON... .STRONG SOUTHERLY WINDS WILL DEVELOP TODAY AS A SURFACE TROUGH STRENGTHENS ACROSS EASTERN COLORADO. THIS WILL BRING DRIER AIR INTO WESTERN KANSAS LOWERING RELATIVE HUMIDITIES TO BELOW 15 PERCENT. THE LOW RELATIVE HUMIDITY AND STRONG WINDS WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY EVENING. KSZ043-044-061>063-074>077-150200- /O.CON.KDDC.FW.W.0014.130614T1800Z-130615T0200Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- 1009 AM CDT FRI JUN 14 2013 /909 AM MDT FRI JUN 14 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS FOR WEST CENTRAL KANSAS AND PARTS OF FAR SOUTHWEST KANSAS... * AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL AND FIRE WEATHER ZONE 077 GRAY. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...FROM NOON CDT UNTIL 9 PM CDT FRIDAY * RELATIVE HUMIDITY...15 PERCENT OR LESS. * TEMPERATURES...98 TO 103 DEGREES. * IMPACTS...ANY OUTDOOR FIRES COULD QUICKLY SPREAD AND POSSIBLY GET OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BURGERT
601 WWUS83 KDDC 150145 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 845 PM CDT FRI JUN 14 2013 ...CRITICAL FIRE WEATHER CONDITIONS NO LONGER EXIST... .RELATIVE HUMIDITY LEVELS HAVE RISEN ABOVE RED FLAG CRITERIA AS TEMPERATURES CONTINUE TO DROP ACROSS WESTERN KANSAS THIS EVENING. KSZ043-044-061>063-074>077-150245- /O.EXP.KDDC.FW.W.0014.000000T0000Z-130615T0200Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- 845 PM CDT FRI JUN 14 2013 /745 PM MDT FRI JUN 14 2013/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR WEST CENTRAL AND SOUTHWEST KANSAS... RELATIVE HUMIDITY LEVELS HAVE CLIMBED ABOVE 15 PERCENT AS TEMPERATURES CONTINUE TO DROP ACROSS THE AFFECTED AREA THIS EVENING. THEREFORE, THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ 32
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Jun 14, 2:33 AM CDT, 27 minutes earlier.
Area forecast discussion, Jun 14, 2:33 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 233 AM CDT FRI JUN 14 2013 ...UPDATED SHORT TERM AND FIRE WEATHER SECTIONS... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 231 AM CDT FRI JUN 14 2013 ANOTHER DRY DAY IS FORECASTED FOR TODAY WITH HIGHS REACHING INTO THE LOWER 100S. UPPER LEVELS OF THE ATMOSPHERE WILL BE DEPICTED BY AN UPPER LEVEL HIGH ACROSS MUCH OF THE SOUTHERN AND CENTRAL PLAINS WITH A WEAK UPPER LEVEL LOW MOVING NORTH ACROSS NORTHERN TEXAS. SOUTHERLY WINDS WILL BE OBSERVED IN THE MID LEVELS WITH CONTINUING WARM TEMPERATURES CAPPING OFF ANY CONVECTION FROM OCCURRING. THIS WILL LEAD TO MOSTLY CLEAR SKIES ACROSS THE FORECAST AREA WITH THE EXCEPTION OF A FEW HIGH CLOUDS. GUSTY SOUTH SOUTHWEST WINDS WILL BE OBSERVED AT THE SURFACE WITH DEWPOINTS RANGING FROM AROUND 60 DEGREES ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TO AROUND 50 DEGREES ACROSS THE KS/CO BORDER. THIS LARGE DEWPOINT DEPRESSION ACROSS FAR WESTERN KANSAS WILL ALLOW RELATIVE HUMIDITIES TO DIP THE TEENS INCREASING FIRE DANGER. A FEW THUNDERSTORMS ARE FORECASTED TO DEVELOP ACROSS EASTERN COLORADO AND NORTHWEST KANSAS IN THE LATE AFTERNOON BUT SHOULD REMAIN NORTH OF DODGE CITY'S FORECAST AREA. UPPER LEVEL MOISTURE INCREASES TONIGHT AS THE UPPER LEVEL LOW MOVES NORTHWARD INTO THE TEXAS PANHANDLE. NO PRECIPITATION IS EXPECTED BUT WILL HIGH CLOUDS ARE ANTICIPATED TO ENVELOPE WESTERN KANSAS. WINDS DECREASE TO AROUND 15 MPH OVERNIGHT WITH LOWS RANGING FROM THE UPPER 60S ACROSS THE KS/CO BORDER TO LOWER 70S ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 345 PM CDT THU JUN 13 2013 FRIDAY NIGHT/SATURDAY: AS MENTIONED IN THE SHORT TERM PERIOD, HAVE DOUBTS ABOUT CONVECTION AFTER 00Z SATURDAY AND HAVE GONE WITH SILENT PRECIPITATION PROBABILITIES UP NORTH. THE ATMOSPHERE LOOKS PRETTY CAPPED AND INSTABILITY LOOKS TO DIMINISH AS DRIER AIR ADVECTS IN ACROSS THE REGION. OTHERWISE, MINIMUMS HEADING INTO SATURDAY MORNING WILL BE IN THE 60S/70S DEG F. ON SATURDAY, A MINOR AND DE-AMPLIFYING WAVE MOVES ACROSS THE REGION FROM THE SOUTH. IN ADDITION, A SHORTWAVE TROF MOVING ACROSS THE NORTHERN PRAIRIES WILL USHER IN THE PASSAGE OF SFC FRONT BY EVENING ACROSS NORTHERN KANSAS. THESE FEATURES COULD LEAD TO CONVECTION ACROSS SW KANSAS. WITH 850 HPA WARM PLUME LOCATED SOUTHWEST OF THE REGION, IT APPEARS THAT SLIGHTLY MORE SEASONAL MAXIMUM TEMPERATURES ARE IN STORE FOR SW KANSAS WITH HIGHS IN THE LOW 90S DEG F (VERSUS 100S DEG F). LINGERING CLOUD COVER FROM CONVECTION SHOULD ALSO LIMIT INSOLATION AND RESULTANT IMPACTS TO HIGHS. OVERNIGHT LOWS EXPECTED MAINLY IN THE 60S DEG F AS A SLIGHTLY COOLER AIRMASS MOVES IN. SUNDAY: CONVECTION WILL STILL BE POSSIBLE ACROSS THE REGION SUNDAY. MAINLY FOLLOWED THE ECMWF FOR GUIDANCE AS THE GFS APPEARS TOO WET OF A SOLUTION AT THIS TIME (VIA CONVECTIVE FEEDBACK NON LINEAR ERRORS). HIGHS EXPECTED IN THE LOW 90S OR POSSIBLY UPPER 80S DEG F. MONDAY AND BEYOND: THE ECMWF SHOWS AN UPSLOPE REGIME ACROSS KANSAS POST FRONTAL MONDAY AND TUESDAY. THERE WILL BE BOUTS OF THUNDERSTORMS UNDER A NORTHWEST/WEST FLOW PATTERN ALOFT. 850 HPA TEMPERATURES SUGGEST THAT 80S COULD BE MORE LIKELY DURING THIS PERIOD. USED A BLEND OF ALLBLEND/ECMWF RAW/ECEMOS AS GUIDANCE FOR TEMPERATURES. NOT TOTALLY CONFIDENT IN JUST ONE DETERMINISTIC SOLUTION, BUT THE TREND FOR MORE REASONABLE/SEASONABLE TEMPERATURES WAS ALSO SUGGESTED BY YESTERDAYS ECMWF SOLUTIONS. BEYOND MIDWEEK, A LARGE TROF MAY FORM ACROSS THE PACIFIC NORTHWEST. THIS COULD FAVOR THE EVENTUAL ADVECTION OF A WARM/HOT PLUME ACROSS THE REGION, THIS WOULD LEAD TO WARMER TEMPERATURES AND REDUCED PROBABILITIES FOR CONVECTION VIA A CAPPED/WARM ATMOSPHERE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1233 AM CDT FRI JUN 14 2013 VFR CONDITIONS WILL PREVAIL TODAY THROUGH TONIGHT AS THE ATMOSPHERE WILL REMAIN FAIRLY DRY. WINDS WILL BE FROM THE SOUTH AT 10 TO 15 KNOTS THROUGH THE EARLY MORNING HOURS SHIFTING TO THE SOUTH SOUTHWEST IN THE LATE MORNING. WINDS WILL ALSO INCREASE TO 20 TO 25 KNOTS WITH GUSTS AROUND 30 KNOTS IN THE AFTERNOON INTO THE EARLY EVENING AS THE ATMOSPHERE MIXES AND THE PRESSURE GRADIENT TIGHTENS. && .FIRE WEATHER... ISSUED AT 231 AM CDT FRI JUN 14 2013 TEMPERATURES ARE EXPECTED TO CLIMB INTO THE 100 TO 103 DEGREE RANGE ON THIS AFTERNOON WITH GUSTY SOUTH/SOUTHWEST WINDS INCREASING TO OVER 20 MPH. THIS COMBINED WITH AFTERNOON DEWPOINTS IN THE UPPER 40S WILL RESULT IN RELATIVE HUMIDITY VALUES FALLING INTO THE TEENS FOR SEVERAL HOURS ACROSS PORTIONS OF SOUTHWEST AND WEST CENTRAL KANSAS. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL KANSAS AND A RED FLAG WARNING HAS BEEN ISSUED. ELEVATED TO HIGH FIRE WEATHER CONDITIONS ARE EXPECTED ELSEWHERE. OUTDOOR BURNING IS DISCOURAGED ACROSS ALL THE FORECAST AREA THIS AFTERNOON INTO THE EARLY EVENING. && .PRELIMINARY POINT TEMPS/POPS... DDC 101 72 90 69 / 10 10 30 30 GCK 101 70 92 68 / 10 10 30 40 EHA 98 67 93 68 / 10 10 30 30 LBL 99 70 91 69 / 10 10 30 30 HYS 103 72 92 68 / 10 10 30 30 P28 100 73 91 71 / 10 10 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR KSZ043-044-061>063-074>077. && SHORT TERM...HOVORKA_42 LONG TERM...SUDEN AVIATION...HOVORKA_42 FIRE WEATHER...HOVORKA_42
Hazardous weather outlook, Jun 13, 3:11 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 311 PM CDT THU JUN 13 2013 KSZ030-031-043>046-061>066-074>081-084>090-142015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 311 PM CDT THU JUN 13 2013 /211 PM MDT THU JUN 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING NORTHWEST OF A ELKHART TO GARDEN CITY TO HAYS LINE. IF STORMS DO DEVELOP THE MAIN HAZARD WILL BE WIND GUSTS UP TO 55 MPH AND HAIL UP TO THE SIZE OF A DIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR AREAS ACROSS SOUTHWEST AND WEST CENTRAL KANSAS FRIDAY AFTERNOON INTO THE EARLY EVENING. PLEASE CHECK THE LATEST FIRE WEATHER MESSAGE FOR MORE DETAILS. THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH WEDNESDAY. THE PROBABILITY FOR SEVERE THUNDERSTORMS COULD INCREASE LATE THIS WEEKEND INTO NEXT WEEK AS MOISTURE AND SHEAR INCREASES. PLEASE CONTINUE TO MONITOR FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC BURGERT
Nearby
Red Flag Warnings in Kansas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.